Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 186, NWS Austin/San Antonio, TX

May 31, 2007Burnet County, Williamson County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 31, 2007, 5:41 AM CDT for Burnet County, Williamson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 31, 2007, 5:41 AM CDT (10:41 UTC)
Expired
May 31, 2007, 8:30 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Burnet County, TX, Williamson County, TX

The radar

The Ft Hood radar (KGRK), 49 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 401 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
401 J/kg
Mixed-layer CIN
-272 J/kg
Mixed-layer LCL
1064 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 311041
FFWEWX
TXC053-491-311330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
542 AM CDT THU MAY 31 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BURNET COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...MARBLE FALLS...BURNET...BERTRAM...
  WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 830 AM CDT

* AT 540 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT 
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM   
A SLOW MOVING CLUSTER OF THUNDERSTORMS OVER NORTHERN BURNET AND 
WESTERN WILLIAMSON COUNTIES. THE THUNDERSTORMS WERE MOVING SOUTH AT 
10 TO 15 MPH. RAINFALL RATES OF UP TO 2 INCHES AN HOUR WERE 
ESTIMATED BY RADAR. 

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 3092 9783 3089 9770 3058 9789 3063 9794
      3064 9801 3062 9802 3064 9804 3050 9812
      3051 9830 3069 9838 3075 9836 3076 9838
      3102 9838 3102 9838 3102 9790

$$
1 follow-up statement
000 
WGUS74 KEWX 311201
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
700 AM CDT THU MAY 31 2007

TXC053-491-311330-
BURNET TX-WILLIAMSON TX-
700 AM CDT THU MAY 31 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
WILLIAMSON AND BURNET COUNTIES...

AT 655 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT A WEAKENING CLUSTER OF SHOWERS AND THUNDERSTORMS ACROSS 
SOUTHERN BURNET..WESTERN WILLIAMSON AND NORTHERN TRAVIS COUNTIES.  
MOVEMENT WAS SOUTH AT 15 MPH. HOURLY RAINFALL RATES REMAINED 
NEAR 2 INCHES PER HOUR IN THE HEAVIEST STORMS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JARRELL...
FLORENCE...BURNET...BRIGGS...BARTLETT AND ANDICE

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 3092 9783 3079 9740 3046 9764 3049 9782
      3063 9794 3064 9801 3062 9802 3064 9804
      3050 9812 3051 9830 3069 9838 3075 9836
      3076 9838 3102 9838 3102 9838 3102 9790

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 31, 3:58 AM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, May 31, 3:58 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
358 AM CDT THU MAY 31 2007

.DISCUSSION...
BEEN WATCHING MCS ON THE NORTHERN BORDER OF OUR CWA. ITS BEEN
THREATENING TO MOVE SOUTHWARD...BUT IS HAVING A VERY DIFFICULT
TIME OF IT. ITS BEEN PRODUCING HEAVY RAIN AND SOME SEVERE
WEATHER. 08Z LAPS ANALYSIS SHOWS AROUND 2500 J/KG OF CAPE...BUT
ALSO 65 J/KG OF CIN IN LLANO AND BURNET COUNTIES. IF STORMS MAKE
IT HERE THEY WILL BE QUITE STRONG. HAVE INCLUDED A SLIGHT CHANCE FOR
SEVERE THUNDERSTORMS AND HEAVY RAIN IN PRE-FIRST PERIOD.

ONCE WE DISPOSE OF THE MCS UPPER LEVEL RIDGING WILL CONTROL THE
WEATHER FOR THE SHORT TERM. SOUTH TO SOUTHEASTERLY FLOW IN THE
BOUNDARY LAYER WILL MEAN HOT AND HUMID DAYS AND WARM OVERNIGHT
LOW TEMPS. THESE CONDITIONS WILL PERSIST THROUGH SATURDAY. POPS
INCREASE STARTING SUNDAY EVENING WITH THE APPROACH OF A FRONTAL
SYSTEM. THE FRONT LOOKS LIKE IT WILL ONLY DROP AS FAR SOUTH AS
CENTRAL TEXAS...BUT WILL BE CLOSE ENOUGH TO CAUSE LOW END CHANCE
POPS IN OUR NORTHERN COUNTIES. THE FRONT WILL STALL OVER CENTRAL
TEXAS KEEPING POPS SLIGHT/CHANCE THROUGH TUESDAY. DONT EXPECT ANY
BIG CHANGES IN TEMPS DURING THIS PERIOD AS ANY COLD AIR WILL STAY NORTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              92  71  89  71  89 /  10  -   -   10  -
AUSTIN BERGSTROM INTL AIRPORT  91  70  90  69  90 /  10  -   -   10  -
DEL RIO INTL AIRPORT           93  73  94  73  93 /  10  -   -   10  -
SAN ANTONIO INTL AIRPORT       90  70  89  71  89 /  10  -   -   10  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

05/02
Hazardous weather outlook, May 31, 5:14 AM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
514 AM CDT THU MAY 31 2007

TXZ171>173-183>194-202>209-217>225-228-011015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
514 AM CDT THU MAY 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS MAY OCCUR EARLY THIS MORNING ACROSS
WILLIAMSON..NORTHERN TRAVIS..BURNET AND LLANO COUNTIES. THE MAIN
THREATS WILL BE FROM LARGE HAIL AND DAMAGING WINDS. OTHERWISE..
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 7:25 AM CDTFlash Flood WarningEWXLlano3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.